Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2011, 8:25 AM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 8:25 AM CDT (13:25 UTC)
- Expired
- Apr 21, 2011, 8:56 AM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR
The radar
The Shreveport radar (KSHV), 98 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
194
WUUS54 KSHV 211325
SVRSHV
ARC027-073-211430-
/O.NEW.KSHV.SV.W.0101.110421T1325Z-110421T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF MAGNOLIA...
SOUTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 930 AM CDT
* AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TAYLOR...OR 9 MILES NORTH
OF SPRINGHILL...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELCOME...BUSSEY...SMITHLAND...MACEDONIA...EMERSON...VILLAGE AND
ATLANTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3302 9299 3303 9361 3330 9350 3331 9297
3306 9297
TIME...MOT...LOC 1325Z 275DEG 25KT 3313 9347
$$
231 follow-up statement
131
WWUS54 KSHV 211356
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CDT THU APR 21 2011
ARC027-073-211406-
/O.CAN.KSHV.SV.W.0101.000000T0000Z-110421T1430Z/
COLUMBIA AR-LAFAYETTE AR-
856 AM CDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND COLUMBIA
COUNTIES IS CANCELLED...
LAT...LON 3302 9299 3303 9361 3330 9350 3331 9297
3306 9297
TIME...MOT...LOC 1356Z 275DEG 25KT 3311 9321
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:36 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 21, 4:36 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 436 AM CDT THU APR 21 2011 .DISCUSSION... NEAR STATIONARY FRONTAL BOUNDARY...JUST NORTH OF INTERSTATE 20. ALTHOUGH WARM SECTOR AIRMASS HAS BEEN MOSTLY QUIET...DEEP CONVECTION HAS BEEN ONGOING MOST OF DAY AND OVERNIGHT NORTH OF FRONT...WHERE SFC BASED LI VALUES ARE POSITIVE...HOWEVER...SHOWALTER INDEX FOR ELEVATED CONVECTION AROUND -3 TO -5. THIS DIFFERENCE ACCOUNTING FOR VERY HEAVY RAIN...COPIOUS LIGHTNING...AND SOME HAIL IN STRONGER STORMS. SEE NO REASON FOR THIS TREND TO CHANGE TODAY...ALTHOUGH WEAKER CAP SOUTH OF FRONT MAY ALLOW FOR ISOLD AFTN CONVECTION...WITH PRESENCE OF ADDITIONAL COLLIDING OUTFLOW BOUNDARIES IN THE PLAYING FIELD. HEAVY RAINFALL WILL NEED TO BE WATCHED TODAY AS TRAINING CELLS HAVE PRODUCED STORM TOTAL PCPN ALREADY IN THE 3 TO 6 INCH RANGE. HOWEVER...THIS FRONTAL BOUNDARY WILL MAKE NORTHWARD PROGRESS THURSDAY NIGHT AS LEE SIDE LOW PRESSURE MOVES OUT INTO CENTRAL PLAINS...WITH SOUTH WINDS INCREASING DURG DAY ON FRIDAY...AND ANY ADDTIONAL WARMING IN 850 MB REGION LIKELY TO RESULT IN CAPPING INVERSION MOST OF AREA...ALTHOUGH NAM FCST SOUNDINGS SUGGESTIVE OF SOME ISOLD DEEP CONVECTION POPPING FRI AFTN. THE WEEKEND WILL SEE TEMPS PUSHING THE 90 DEGREE MARK...A LITTLE ABOVE GUIDANCE...IN WARM AIR ADVECTION AND LIMITED SKY COVER. TIMING OF FRONT WILL DETERMINE WHICH TIME PERIOD EARLY NEXT WEEK WILL SEE MOST ACTIVE TSTM ACTIVITY AS A STRONG UPPER TROF MOVES ACROSS AREA. ECMWF DICTATING A FASTER MOVEMENT...BY EARLY TUESDAY...WHILE GFS SHOWS COLD FRONT TO MOVE ACROSS AREA ON WEDNESDAY...NEAR END OF EXTENDED PERIOD./VII/. && .AVIATION... A COLD FRONT JUST SOUTH OF THE I20 CORRIDOR IS STALLING AND WILL BEGIN TO LIFT BACK AS A WARM FRONT LATER TODAY. SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN PERSISTENT THIS MORNING ACROSS PORTIONS OF EXTREME NE TEXAS...SE OKLAHOMA...AND SOUTHERN ARKANSAS...AS UPPER LEVEL DISTURBANCES PASS NORTH OF THE FRONTAL BOUNDARY. TEMPO TSRA ACTIVITY WILL LIKELY CONTINUE TO AFFECT TXK...ELD AND MLU THIS MORNING...WITH IFR CONDITIONS POSSIBLE WITH +TSRA ACTIVITY. OTHERWISE IFR/MVFR CIGS PERSIST ACROSS THE AREA THIS MORNING. THESE CIGS WILL BECOME VFR DURING THE AFTERNOON AS CLOUD BASES RISE. SOME TEMPO TSRA MAY OCCUR IN THE I20 TERMINALS AND AR TERMINALS...BUT WILL ALLOW AMEND TO HANDLE ANY OCCURRENCE. A LIGHT EASTERLY WIND WILL PERSIST THIS MORNING...BUT WILL SWITCH TO A MORE SOUTHERLY COMPONENT AS THE BOUNDARY BEGINS TO LIFT THIS AFTERNOON. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 68 89 68 89 / 20 10 20 10 10 MLU 90 66 90 67 89 / 20 10 10 10 10 DEQ 76 63 83 66 83 / 40 30 30 20 30 TXK 80 65 85 66 86 / 40 30 20 10 20 ELD 81 65 85 66 88 / 30 20 20 10 10 TYR 88 69 90 69 88 / 20 10 20 10 10 GGG 88 68 89 68 88 / 20 10 20 10 10 LFK 90 70 90 70 89 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 21, 5:46 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 546 AM CDT THU APR 21 2011 ARZ072-073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138- 149>153-165>167-221100- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 546 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG AND JUST NORTH OF A FRONTAL BOUNDARY. THIS BOUNDARY IS LOCATED JUST NORTH OF INTERSTATE 20...AND WILL LIKELY BEGIN DRIFTING FURTHER NORTH BY LATER IN THE DAY. AS THE INSTABILITY IN THESE STORMS IS ELEVATED....THE MAIN POTENTIAL SEVERE THREATS WITH STRONGER STORMS IS LARGE HAIL...AND THE POSSIBILITY OF SOME FLOODING IF STORMS REPEATEDLY CONTINUE TO DEVELOP ACROSS AREAS WHICH RECEIVED HEAVY RAINFALL TOTALS WHICH STARTED YESTERDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BECOME ISOLATED IN NATURE THROUGH THE WEEKEND. HOWEVER...THUNDERSTORM ACTIVITY WILL ONCE AGAIN BECOME SIGNIFICANT BY AROUND TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION IS NOT ANTICIPATED DUE TO ISOLATED NATURE OF ANY SEVERE WEATHER. HOWEVER...THIS SITUATION WILL BE MONITORED FOR POSSIBLE UPDATES ON THIS STATUS. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108-109-111-112- 221100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS- 546 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON HOURS. HOWEVER...STORMS AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VII
In the hours before
Special weather statement, Apr 21, 7:01 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT THU APR 21 2011
ARZ070>072-LAZ002-003-211300-
BOSSIER-COLUMBIA-LAFAYETTE-MILLER-WEBSTER-
701 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...LAFAYETTE AND MILLER...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BRADLEY...BUSSEY...CANFIELD...MACEDONIA...SMITHLAND...TAYLOR...
WELCOME...CULLEN AND SPRINGHILL...
AT 659 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BRADLEY...OR 15 MILES WEST OF
SPRINGHILL...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
12Local storm report, Apr 21, 7:38 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLASH FLOOD PRESCOTT 33.80N 93.39W
04/21/2011 NEVADA AR LAW ENFORCEMENT
WATER OVER ROAD ON HWY 67. ROAD CLOSED.
&&
MHEMINGWSpecial weather statement, Apr 21, 7:41 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 AM CDT THU APR 21 2011
ARZ050-059-OKZ077-TXZ096-097-211330-
BOWIE-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
741 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...FOREMAN AND WINTHROP...
AT 738 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES SOUTH OF IDABEL...OR 15
MILES EAST OF CLARKSVILLE...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...AND GUSTY WINDS OF UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
12Local storm report, Apr 21, 7:44 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD 4 NE OAKHAVEN 33.78N 93.57W
04/21/2011 HEMPSTEAD AR LAW ENFORCEMENT
HWY 332 AT DEANN CREEK FLOODED BUT NOT CLOSED.
&&
MHEMINGWLocal storm report, Apr 21, 7:54 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD BLEVINS 33.87N 93.58W
04/21/2011 HEMPSTEAD AR LAW ENFORCEMENT
WATER COVERING ROAD ON HWY 371.
&&
MHEMINGWLocal storm report, Apr 21, 8:02 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 3 NE HOPE 33.70N 93.55W
04/21/2011 HEMPSTEAD AR EMERGENCY MNGR
COUNTY ROAD 246 NEAR PERRYTOWN IS WASHED OUT.
&&
MHEMINGWThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 57 min |
| Apr 20, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 64 min |
| Apr 20, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 60 min |
| Apr 20, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 40 min |
| Apr 21, 12:24 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 66 min |
| Apr 21, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Apr 21, 3:38 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 4 hr |
| Apr 21, 7:16 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more | 4 hr |
| Apr 21, 8:20 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 55 min |
| Apr 21, 8:35 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Apr 21, 8:59 AM CDT | Severe Thunderstorm Warning | SHV | Union | 31 min |
| Apr 21, 2:56 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.